MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. IMMULITE 1000

SIEMENS HEALTHCARE DIAGNOSTICS INC. IMMULITE 1000
Model Number IMMULITE 1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer care center (ccc) specialist stated that maintenance activities for the immulite 1000 instrument were checked and found to be in accordance with the manufacturer's instructions.The results of the water tests were found to be within specifications.A re-adjustment of the immulite 1000 psa assay was performed before the repeat results were obtained.The cause of the discordant, falsely elevated psa results is unknown.Siemens is investigating the issue.
 
Event or Problem Description
Discordant, falsely elevated prostate specific antigen (psa) results were obtained on an immulite 1000 instrument.The initial results were reported to the physician(s), who questioned them.The samples were repeated on the same instrument, resulting lower.Corrected reports with the lower prostate specific antigen (psa) results were issued to the physician(s).There are no known reports of patient intervention due to the falsely elevated prostate specific antigen (psa) results.There are no known reports of a delay in administering treatment or medical intervention to the patients due to the falsely elevated prostate specific antigen (psa) results.
 
Additional Manufacturer Narrative
The initial mdr was filed on 01-aug-2018.Supplemental mdr 2247117-2018-00066_s1 was filed on 07-sep-2018 additional information (10-sep-2018): a siemens customer care center (ccc) specialist stated that the customer has declined further investigation for this issue.There are no reports of additional issues with the instrument.Additional information (27-sep-2018): a siemens headquarter support center (hsc) specialist reviewed the information in the complaint.As per the immulite psa (pilkptsd-3, 2018-03-15) instructions for use (ifu ) - centrifuging serum samples before a complete clot forms may result in the presence of fibrin.To prevent erroneous results due to the presence of fibrin, ensure that complete clot formation has taken place prior to centrifugation of samples.Some samples, particularly those from patients receiving anticoagulant therapy, may require increased clotting time.The hsc specialist stated that preanalytic variables can affect the quality of the sample and deviation from recommended best practices can lead to erroneous results.The cause of the discordant, falsely elevated psa results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The method, result and conclusion codes have been updated.
 
Additional Manufacturer Narrative
The initial mdr was filed on 01-aug-2018.Additional information (16-aug-2018): a siemens customer care center (ccc) specialist obtained additional information from the customer stating that none of the patients had undergone prostatectomy.Additional information (17-aug-2018): a siemens customer service engineer (cse) stated that internal control used by the customer was recovering out of range.The reagent lot was changed and there are no additional reports of discordant psa results.Riqas data for psa was provided.Additional information (21-aug-2018): the siemens ccc stated that the customer uses riqas samples as quality control materials.Additional information (27-aug-2018): a siemens headquarter center (hsc) specialist reviewed the information and noticed that the discordant, elevated psa results were generated in the morning and the repeat results considered to be correct were generated in the afternoon.The hsc specialist has inquired if any instrument maintenance procedures are done in the interim.Additional information (02-sep-2018): the siemens ccc stated that the internal control used by the customer is a sample from a female patient that is known to have a very low dose recovery for psa.The cause of the discordant, falsely elevated psa results is unknown.

Brand Name
IMMULITE 1000
Common Device Name
IMMULITE 1000
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd.
flanders NJ 07836
MDR Report Key7739547
Report Number2247117-2018-00066
Device Sequence Number11025583
Product Code JJE
UDI-Device Identifier00630414947440
UDI-Public00630414947440
Combination Product (Y/N)N
Initial Reporter CountryBL
PMA/510(K) Number
K022603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/16/2018
09/10/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/07/2018
09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1